MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A visual examination noted the tubing has come loose from the hub.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, during the flushing of the catheter which was performed by the patient contact, the redo single lumen tpn catheter broke and leaked heparin.The catheter had been repaired previously, and the reported break was located near the site of the repair.The catheter line was clamped to avoid bleeding, and attempts to get a new line placed were made.The device has been received for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Corrected data: date of event.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the tubing of the device had come loose from the hub.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were five other reported complaints for this lot number.At this time, the clinical assessment cannot eliminate any possible causes for this event such as product handling, patient behavior, patient environment, catheter maintenance/care, other device compatibility, device failure, or manufacturing related causes.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7246326
Report Number1820334-2018-00232
Device Sequence Number984138
Product Code FOZ
UDI-Device Identifier00827002079038
UDI-Public(01)00827002079038(17)200119(10)7534106
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberC-TPNS-4.0-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer02/21/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR